MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2 : foreign country: singapore.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that while preparing the implants for use, there was significant packaging damage observed on both the inner and outer plastic blisters.The femoral component appeared to be bulging against the outer tyvek peel layer and the outer peel layer was noted to be debonded and separated.Upon opening the outer peel layer, it was noted that the sterile inner peel layer had been open.The surgeon decided to use another implant due to sterility concerns.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The event is confirmed.Visual evaluation of the provided photos/returned product found the sterile packaging exhibits damage that is visually consistent with thermal damage.Sterility breach cannot be determined as the packaging has been opened; therefore, the blister seals cannot be evaluated.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21047151
Report Number3007963827-2024-00546
Device Sequence Number8316604
Product Code MBH
UDI-Device Identifier00889024229945
UDI-Public(01)00889024229945(17)340521(10)66494471
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502006402
Device Lot Number66494471
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date04/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown